MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NONPOROUS PS FEM SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII NONPOROUS PS FEM SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420118
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery, the patient experienced tibial collapse and femur loosening due to an infection this adverse event led to a revision surgery in which three (3) components, a gii nonporous ps fem sz 4 rt, a gns ii cmt tib size 3 right and a lgn ps high flex xlpe sz 3-4 11mm were explanted.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient underwent a revision tka during which the femoral, tibial and insert were explanted.It was reported that the patient experienced tibial collapse and suspected femoral loosening due to an infection approximately 3 years post implantation.The anz complaint form indicated the surgeon did not blame the implants, the revision procedure went ¿perfect¿ and the surgeon was ¿happy¿ with the outcome.It was communicated that the primary tka date is unknown and no further medical documentation/information was available for inclusion in the medical investigation.Without the requested clinical documentation, the root cause of the reported event could not be fully assessed or concluded; however, the revision was reportedly due to tibial collapse and possible femoral loosening secondary to infection.The source of infection remains unknown.The patient impact beyond the reported symptoms secondary to infection and revision could not be determined.No further medical investigation could be rendered at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII NONPOROUS PS FEM SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12550930
Report Number1020279-2021-07337
Device Sequence Number5169364
Product Code JWH
UDI-Device Identifier03596010206039
UDI-Public03596010206039
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420118
Device Catalogue Number71420118
Device Lot Number19FM18689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown